Indiana, 2020Flash Flood and Flood in Indiana, August 10, 2020
August 10, 2020 · NWS IND · 48 events in 20 counties and zones
On August 10th, an intense derecho brought severe to extreme winds to much of the Midwest with winds estimated as high as 130 to 140 mph in Iowa. As the derecho neared Indiana, the storms were not quite as intense, but did produce measured winds up to 70 mph and caused significant tree damage and power outages to the local area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $445,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On August 10th, an intense derecho brought severe to extreme winds to much of the Midwest with winds estimated as high as 130 to 140 mph in Iowa. As the derecho neared Indiana, the storms were not quite as intense, but did produce measured winds up to 70 mph and caused significant tree damage and power outages to the local area. Over 100,000 people were without power at one point with power outages lasting several days across portions of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 10, 4:18 PM EST, 42 minutes earlier.
Area forecast discussion, Aug 10, 4:18 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
518 PM EDT Mon Aug 10 2020
.UPDATE...
Mesoscale Section Included in this AFD issuance.
.SYNOPSIS...
Issued at 340 PM EDT Mon Aug 10 2020
Severe weather is likely this evening with the main threat being
damaging winds across the region. An unsettled pattern remains for
much of the forecast period leading to daily chances for rain and
storms.
&&
.MESOSCALE /5PM through 7PM/...
Issued at 512 PM EDT Mon Aug 10 2020
Satellite mesoscale sector setup this afternoon over the cornbelt
of Illinois/Indiana showing the line of intense convection moving
east across Northeast Illinois and stretching Southwest through
Central Illinois. The forward propagation of this line appears to
be trying to turn southeast, where a scattered cumulus field
exists. Surface observations across Central Indiana at 5PM are
becoming more uniform with considerable low-level atmospheric
moisture present, especially within the 0-1KM layer where added
evapotransporation is taking place. Dewpoints have pushed well
into the 70s, with winds veering more to the southwest. Gusts are
starting to creep up as well, ranging between 15 to 20 kts at
times with some tightening in the pressure fields taking place.
Guidance soundings suggest considerable amount of energy within
the convective layer this afternoon will slowly diminish as the
evening progresses; however, still robust convective potentional
as the line of severe weather pushes east towards Indiana. Thermal
soundings are rather steep as well, which will further aid in
convective maintenance throughout this evening across Central
Indiana. The cold pool production remains to be of concern with
this intense convective line, coupled with the extremely unstable
atmosphere over Central and Northcentral Indiana, that as the
convective system progresses east the dominant feature will be
widespread intense wind. Severe winds in excess of 80mph is common
with atmospheric conditions similar to what is present over
Central and Northern Indiana this evening.
&&
.NEAR TERM /Rest of This Afternoon and Tonight/...
Issued at 338 PM EDT Mon Aug 10 2020
...Significant Severe Weather with Widespread Damaging Winds to
Impact central Indiana This Evening...
After the stormy start to the morning for some...skies had cleared
across central Indiana. With deep moisture and strong heating...
temperatures have shot up into the mid and upper 80s over much of
the forecast area as of 19Z. Low 90s had developed along the Wabash
Valley. With oppressive dewpoints ranging from the mid 70s to near
80...heat indices were in the 90s and low 100s currently.
The focus for the next several hours is on a high confidence...high
impact derecho with widespread damaging winds that began early this
morning in the northern Plains and now sits in eastern Iowa and
western Illinois. The amount of observed wind reports in excess of
90 mph from this complex over Iowa is for lack of a better term...
alarming. The airmass this afternoon has the feel of a capped powder
keg and mesoanalysis shows that SBCAPEs have surged since late
morning...and are now in excess of 5000 j/kg. With a few more hours
of heating...these values are likely to only increase ahead of the
approaching convective complex. In addition...mid level lapse rates
have increased to near 8 C/km immediately downwind of the derecho
and now into our western counties. The complex has a well developed
cold pool that will keep its engine running for the next several
hours.
In an nutshell...the airmass downstream of the convective complex
supports a continued high confidence in severe weather across
northern and central Illinois and by this evening...across the
forecast area as the complex is likely to pivot and follow the theta-
e ridge and instability gradient right into central Indiana. All
severe threats are on the table but clearly...the damaging wind
concerns are greatest considering what has already taken place...a
strengthening westerly low level jet and the amount of instability
already in place across the area. Timing for greatest impacts will
be from northwest to southeast from 22Z through 02-03Z. In addition
to the severe weather concern... flooding will become a
threat...particularly in areas that saw 1-2 inches this morning.
Also...derechos tend to be prolific lightning producers and the
approaching convective cluster certainly appears to be just that.
Should see convection diminish in coverage after midnight...although
the presence of the westerly 850mb jet at least initially in the
overnight may enable a backbuilding component to convection. Will
maintain chance pops through the overnight although the greater risk
for rain is the first half of the night.
Temps...did not stray from NBM guidance too much as lows should fall
back into the upper 60s and lower 70s overnight in wake of the
convective complex.
&&
.SHORT TERM /Tomorrow through Thursday/...
Issued at 340 PM EDT Mon Aug 10 2020
The area will wit under an unsettle pattern for the short term as
a couple of disturbances move overhead. This will lead to daily
chances of scattered rain and storms. Best PoPs at the moment are
for late tomorrow through Wednesday... could possibly see a weak
surface low pass through bringing in the rain. Temperatures look
to be near to slightly above normal with highs in the mid 80s and
lows in the upper 60s.
&&
.LONG TERM /Thursday Night through Monday/...
Issued at 340 PM EDT Mon Aug 10 2020
A couple of disturbances look to impact the area in the long term,
prompting daily rain chances. Models show a cold front passing
through the area sometime Sunday to Monday... should get a better
idea on timing as it gets closer. Temperatures will be near
normal. Largely accepted guidance as it looked reasonable.
&&
.AVIATION (Discussion for the 102100Z TAF Update)...
Issued at 425 PM EDT Mon Aug 10 2020
Added gusts to KIND winds to match recent trends. Left timing of
convection alone for now but will continue to watch for later
refinements.
Previous discussion follows....
...Severe storms this evening may cause significant impacts to
terminal operations...
Skies had largely cleared after the convection earlier this
morning. Focus though now has shifted to a convective cluster over
Iowa that has a history of widespread damaging winds. This cluster
will continue to track southeast through the afternoon and is
expected to sweep through central Indiana this evening. With
higher confidence in wind impacts with the storms...have introduced
2 hour tempo groups with 40kt gusts from the northwest at and sub
IFR conditions within the convection at all terminals. It should
be noted that these wind values may need to be raised later this
afternoon.
Convection should be through the terminals by late evening...but
additional storms are possible overnight before conditions improve
on Tuesday morning. May see lingering MVFR ceilings into Tuesday
morning before clouds mix out. Outside of the storms...winds
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...KH
MESOSCALE...Beach
NEAR TERM...Ryan
SHORT TERM...KH
LONG TERM....KH
AVIATION...Ryan/50
Hazardous weather outlook, Aug 10, 1:44 PM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
244 PM EDT Mon Aug 10 2020
INZ021-028>031-035>049-051>057-060>065-067>072-111845-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
244 PM EDT Mon Aug 10 2020
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
Outlook: Severe thunderstorms expected this evening.
Hazards: Widespread damaging winds likely, frequent lightning, and
heavy rain that may lead to localized flooding.
Timing: Primarily 6 to 11 PM. A second wave of storms may produce
primarily heavy rain across southwestern portions of central Indiana
after 3 AM.
Discussion: An approaching cold front has produced an extremely
strong line of severe thunderstorms to our northwest. This line of
storms is expected to move across portions of central Indiana in the
6 to 11 PM time frame, with widespread damaging winds likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Outlook: Periodic thunderstorms are possible each day. Lightning and
heavy rain are possible with any thunderstorm.
Discussion: A front will linger in the area through the week,
keeping chances for thunderstorms in the forecast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening.
.STORM MOTION STATEMENT...
Storm motion is expected to be from the west northwest at 50-55 MPH.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
Event by event
46 thunderstorm wind, 1 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Vermillion
- When
- August 10, 5:00 PM EST
- Where
- Vermillion County, 0.87 mi SW of Gessie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- COOP Observer
- Coordinates
- 40.070, -87.510
Gust front ahead of line of storms caused power outage. 30 to 40 mph winds continued for several minutes after initial gust of 60 mph.
Thunderstorm Wind, Fountain
- When
- August 10, 5:01 PM EST
- Where
- Fountain County, 0.87 mi SW of Attica Riley Fld Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.290, -87.240
A tree of unknown size was blown over due to thunderstorm wind gusts.
Thunderstorm Wind, Fountain
- When
- August 10, 5:03 PM EST
- Where
- Fountain County, 0.87 mi SE of Riverside
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.320, -87.160
A 70 mph wind thunderstorm wind gust was estimated at this location.
Thunderstorm Wind, Tippecanoe
- When
- August 10, 5:09 PM EST
- Where
- Tippecanoe County, 0.87 mi SW of Battle Ground
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 40.510, -86.840
Numerous trees and limbs downed due to thunderstorm wind gusts around Battle Ground Indiana. Video and lots of pics of tree damage were received. Also, widespread power outages from Battle Ground to Burrows reported with much of Delphi without power.
Thunderstorm Wind, Fountain
- When
- August 10, 5:10 PM EST
- Where
- Fountain County, 3.48 mi SW of Veedersburg
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 40.080, -87.310
A 67 mph thunderstorm wind gust was measured at this location.
Thunderstorm Wind, Tippecanoe
- When
- August 10, 5:13 PM EST
- Where
- Tippecanoe County, 0.87 mi SE of Welborn Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.440, -86.870
A 16 inch diameter tree was uprooted due to thunderstorm wind gusts at this location.
Thunderstorm Wind, Tippecanoe
- When
- August 10, 5:13 PM EST
- Where
- Tippecanoe County, 0.69 mi S of Lafayette
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.410, -86.870
A 63 mph thunderstorm wind gust was measured at this location.
Thunderstorm Wind, Carroll
- When
- August 10, 5:14 PM EST
- Where
- Carroll County, 1.74 mi SW of North Delphi
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 40.560, -86.700
Trees of unknown size downed due to thunderstorm wind gusts across Old Indiana 25 going into Delphi at the Carroll and Tippecanoe county border going down the hill.
Thunderstorm Wind, Carroll
- When
- August 10, 5:24 PM EST
- Where
- Carroll County, 3.34 mi NE of Harley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.580, -86.580
A 70 mph thunderstorm wind gust was estimated at this location.
Thunderstorm Wind, Carroll
- When
- August 10, 5:30 PM EST
- Where
- Carroll County, 3.74 mi W of Deer Creek
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -86.450
A 65 mph thunderstorm wind gust was measured at this location.
Thunderstorm Wind, Howard
- When
- August 10, 5:48 PM EST
- Where
- Howard County, 0.19 mi SSW of Russiaville
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 40.417, -86.271
A 70 mph thunderstorm wind gust was measured at SR 26 and 750 W.
Thunderstorm Wind, Vigo
- When
- August 10, 5:57 PM EST
- Where
- Vigo County, 1.12 mi SSE of Preston
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.486, -87.360
A 60 to 70 mph thunderstorm wind gust was estimated at Fruitridge Avenue and Plum Street.
Thunderstorm Wind, Vigo
- When
- August 10, 5:57 PM EST
- Where
- Vigo County, 0.54 mi SW of Terre Haute
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 39.464, -87.407
Power lines downed due to thunderstorm wind gusts along south 7th st and across the rest of town.
Thunderstorm Wind, Howard
- When
- August 10, 6:00 PM EST
- Where
- Howard County, Kokomo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.480, -86.130
Six to eight inch diameter tree limbs were blown down by thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- August 10, 6:00 PM EST
- Where
- Putnam County, 0.53 mi E of Pleasant Garden
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.550, -86.960
An 18 to 24 inch diameter tree downed at the 4000 block of county road 1100s near Reelsville. 3 power poles were snapped near the location. Fire rescue made 12 downed tree calls during the evening with 30 to 40 across the county.
Thunderstorm Wind, Howard
- When
- August 10, 6:00 PM EST
- Where
- Howard County, 0.69 mi N of Kokomo
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.490, -86.130
An estimated 12-18 inch diameter tree was blown down into the road due to thunderstorm wind gusts. Live power lines were also downed at the 4000 block of Sycamore St.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:04 PM EST
- Where
- Hendricks County, 2.31 mi NNW of Raintown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.911, -86.534
A 12 inch diameter tree limb was blown down by thunderstorm winds at the intersection of State Road 39 and County Road 1025 north.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:08 PM EST
- Where
- Hendricks County, 0.28 mi E of Pittsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.870, -86.465
A 10 inch diameter tree was blown down by thunderstorm winds at the 500 block of north maple street.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:08 PM EST
- Where
- Hendricks County, 2.77 mi N of Pittsboro
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.910, -86.473
A live 24 inch diameter tree was blown down by thunderstorm winds at the intersection of County Road 275 East and County Road 1000 North.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:14 PM EST
- Where
- Hendricks County, 0.14 mi N of Brownsburg
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 39.852, -86.400
A six to eight inch diameter tree was blown down onto utility lines due to thunderstorm wind gusts. Power line was snapped in 4 locations due to the fallen tree with power out for more than 36 hours.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:15 PM EST
- Where
- Hendricks County, 0.87 mi NE of Brownsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.860, -86.390
A tree of unknown size was blown down by thunderstorm winds.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:20 PM EST
- Where
- Hendricks County, 1.27 mi ENE of Avon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.780, -86.380
A tree roughly 18 inches in diameter was snapped due to thunderstorm wind gusts and fell onto utility lines.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:21 PM EST
- Where
- Hendricks County, 2.3 mi NNW of Plainfield
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.732, -86.412
Thunderstorm winds blew down a 14 to 16 inch diameter tree across the road near or at the intersection of County Road 625 East and County Road 300 South.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:25 PM EST
- Where
- Hendricks County, 0.53 mi E of Plainfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.700, -86.390
A large tree limb approximately 8 to 10 inches in diameter was blown down by thunderstorm wind gusts.
Thunderstorm Wind, Madison
- When
- August 10, 6:27 PM EST to 6:48 PM EST
- Where
- Madison County, 0.65 mi NW of Elwood to 0.54 mi ESE of Anderson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $150,000
- Reported by
- State Official
- Coordinates
- 40.277, -85.838
Over 50 reports of trees and power lines downed by thunderstorm wind gusts. Most of which were in Anderson, Alexandria, and Elwood.
Thunderstorm Wind, Hendricks
- When
- August 10, 6:28 PM EST
- Where
- Hendricks County, 2.33 mi NNE of Plainfield
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.730, -86.380
A tree and power lines were blown down from thunderstorm winds at County Road 200 South and Dan Jones Road.
Thunderstorm Wind, Morgan
- When
- August 10, 6:30 PM EST
- Where
- Morgan County, 1.75 mi SE of Whitaker
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 39.360, -86.600
Numerous trees of unknown size were downed by thunderstorm wind gusts.
Thunderstorm Wind, Madison
- When
- August 10, 6:33 PM EST
- Where
- Madison County, 0.87 mi NE of Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 40.110, -85.670
One tree of unknown size was blown down into a house near Anderson University by thunderstorm winds.
Thunderstorm Wind, Marion
- When
- August 10, 6:33 PM EST
- Where
- Marion County, 1.48 mi SSE of Camby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.650, -86.310
A pear tree was blown down by thunderstorm wind gusts.
Thunderstorm Wind, Greene
- When
- August 10, 6:34 PM EST
- Where
- Greene County, 1.75 mi NE of Hoosier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.090, -87.160
A 12 inch diameter tree limb was blown down by thunderstorm winds.
Thunderstorm Wind, Marion
- When
- August 10, 6:34 PM EST
- Where
- Marion County, 1.06 mi W of Millersville
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.850, -86.100
Thunderstorm winds snapped off a 36 inch diameter live tree at its base.
Thunderstorm Wind, Marion
- When
- August 10, 6:34 PM EST
- Where
- Marion County, 0.53 mi W of Indianapolis Intl Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.720, -86.290
A 61 mph thunderstorm wind gust was measured at the KIND ASOS.
Thunderstorm Wind, Madison
- When
- August 10, 6:40 PM EST
- Where
- Madison County, 0.53 mi W of Woodlawn Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.130, -85.690
Reports of trees and power lines downed due to thunderstorm wind gusts. Nearby a few shingles and siding were blown off a business in northern Anderson and Frankton.
Thunderstorm Wind, Madison
- When
- August 10, 6:40 PM EST
- Where
- Madison County, 0.69 mi S of Linwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.190, -85.680
Trees were blown down by thunderstorm wind gusts just west of Linwood. Time approximate.
Thunderstorm Wind, Marion
- When
- August 10, 6:45 PM EST
- Where
- Marion County, 2.24 mi ENE of Sunshine Gardens
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.690, -86.180
A 65 mph thunderstorm wind gust was measured at this location.
Thunderstorm Wind, Marion
- When
- August 10, 6:47 PM EST
- Where
- Marion County, 1.48 mi NNE of Millersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.870, -86.070
A 60 mph thunderstorm wind gust was estimated at this location.
Thunderstorm Wind, Hancock
- When
- August 10, 6:48 PM EST
- Where
- Hancock County, 0.95 mi SE of Greenfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.772, -85.766
Eight to ten inch diameter trees or tree limbs were blown down by thunderstorm winds.
Thunderstorm Wind, Hancock
- When
- August 10, 6:48 PM EST
- Where
- Hancock County, 0.53 mi W of Pope Arpt
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 39.800, -85.760
At the 100 block of North and Apple street there are several 10 to 12 inch diameter live tree limbs downed due to thunderstorm winds.
Thunderstorm Wind, Delaware
- When
- August 10, 6:55 PM EST
- Where
- Delaware County, 0.69 mi N of Cross Rds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 40.090, -85.500
A twelve inch diameter live tree was blown down at its base by thunderstorm winds near County Roads 600 W and 700 S.
Flood, Marion
- When
- August 10, 6:57 PM EST to 7:57 PM EST
- Where
- Marion County, 0.53 mi E of Indianapolis to 0.35 mi ESE of Indianapolis
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -86.140
I-65 southbound at the 111.7 mile marker near I-70 right two lanes of the interstate have standing water.
Thunderstorm Wind, Brown
- When
- August 10, 7:05 PM EST
- Where
- Brown County, 2.25 mi ESE of Peoga
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 39.340, -86.110
Trees down into power lines at Beech Tree and Nineveh roads. 18 other reports of trees down across Brown County.
Thunderstorm Wind, Shelby
- When
- August 10, 7:09 PM EST
- Where
- Shelby County, 3.38 mi SW of Mt Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 39.370, -85.950
A 25 inch diameter live with significant rot was blown down onto a road by thunderstorm winds.
Thunderstorm Wind, Johnson
- When
- August 10, 7:23 PM EST
- Where
- Johnson County, 0.87 mi NE of Edinburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.360, -85.960
A 60 mph thunderstorm wind gust was measured at this location.
Thunderstorm Wind, Daviess
- When
- August 10, 7:24 PM EST
- Where
- Daviess County, 4.28 mi NNE of Farlen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.890, -86.910
Twelve inch diameter tree limbs were blown down from thunderstorm winds.
Thunderstorm Wind, Bartholomew
- When
- August 10, 7:30 PM EST
- Where
- Bartholomew County, Taylorsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 39.300, -85.950
Power lines downed by tree limbs that were knocked down by thunderstorm wind gusts.
Thunderstorm Wind, Bartholomew
- When
- August 10, 7:39 PM EST
- Where
- Bartholomew County, Hope
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 39.300, -85.770
Power lines downed by falling tree limbs due to thunderstorm wind gusts.
Thunderstorm Wind, Jackson
- When
- August 10, 8:08 PM EST
- Where
- Jackson County, 0.54 mi E of Ewing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 38.880, -86.040
Numerous trees and several power lines downed by thunderstorm wind gusts across Jackson county.
Flash Flood, Jackson
- When
- August 10, 8:30 PM EST to 8:50 PM EST
- Where
- Jackson County, 0.69 mi S of Ewing to 0.71 mi S of Brownstown
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.870, -86.050
Flash flooding occurred around Brownstown and Washington township. Water was flowing over several roads in town with highway department closing roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, August 10, 20201 death · 200 injured · 1 in hail · 25 events
- Tornadoes and Hail in Iowa, August 10, 20202 deaths · $24,000 · EF1 · 110 events
- Tornadoes and Hail in Illinois, August 10, 20201 death · 10 injured · EF1 · 178 events
- Tornadoes and Damaging Winds in Indiana, August 10, 20201 death · 1 injured · EF1 · 49 events
- Flash Flood and Damaging Winds in Missouri, August 10, 20201 death · $50,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, August 10, 2020$1.5 million · 70 kt wind · 69 events
- Heat in Arizona, August 10, 20201 death · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2020$2.5 million · 2 in hail · 15 events
- Tornadoes and Flash Flooding in Wisconsin, August 10, 2020$313,000 · EF1 · 19 events
- Tornado and Flash Flooding in New York, August 10 to 11, 2020$85,000 · EF1 · 40 events
- Damaging Winds in Illinois, August 10, 2020$289,000 · 65 kt wind · 11 events
- Damaging Winds in Georgia, August 10, 2020$171,000 · 50 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 903633, 903635, 903634, 903638, 903652, 903641, 903650, 903639, 903649, 903655, 903658, 903657, 903659, 903660, 903661, 903663, 903666, 903664, 903665, 903669, 903667, 903668, 903670, 903672, 903675, 903673, 903674, 903676, 903677, 903662, 903678, 903679, 903680, 903681, 903685, 903696, 903682, 903684, 903687, 903688, and more.